Solutions of fourth-order parabolic equation modeling thin film growth

A. N. Sandjo, S. Moutari, Y. Gningue

Research output: Contribution to journalArticle

7 Citations (Scopus)


In this paper we study the well-posedness for a fourth-order parabolic equation modeling epitaxial thin film growth. Using Kato's Method [1], [2] and [3] we establish existence, uniqueness and regularity of the solution to the model, in suitable spaces, namelyC0([0,T];Lp(Ω)) where  with 1<α<2, n∈N and n≥2. We also show the global existence solution to the nonlinear parabolic equations for small initial data. Our main tools are Lp–Lq-estimates, regularization property of the linear part of e−tΔ2 and successive approximations. Furthermore, we illustrate the qualitative behavior of the approximate solution through some numerical simulations. The approximate solutions exhibit some favorable absorption properties of the model, which highlight the stabilizing effect of our specific formulation of the source term associated with the upward hopping of atoms. Consequently, the solutions describe well some experimentally observed phenomena, which characterize the growth of thin film such as grain coarsening, island formation and thickness growth.
Original languageEnglish
Pages (from-to)7260-7283
Number of pages23
JournalJournal of Differential Equations
Issue number12
Early online date06 Sep 2015
Publication statusPublished - 15 Dec 2015

Fingerprint Dive into the research topics of 'Solutions of fourth-order parabolic equation modeling thin film growth'. Together they form a unique fingerprint.

  • Cite this